Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 11, 2011, 1:25 PM MDT for Blaine County, Montana. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2011, 1:25 PM MDT (19:25 UTC)
- Expired
- Aug 11, 2011, 2:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Great Falls, MT
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 163 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 2:00 PM MDT | TSTM WND GST 41 | 6 Sw Hays, MT | 41 MPH WIND GUST AT THE DOT SENSOR NEAR HAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 2170 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554
WWUS85 KTFX 111925
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
125 PM MDT THU AUG 11 2011
MTZ047-112030-
BLAINE MT-
125 PM MDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLAINE COUNTY UNTIL 230
PM MDT...
AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES WEST OF HAYS...OR 40 MILES SOUTH OF
CHINOOK...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
HAYS...
LAT...LON 4797 10853 4798 10860 4792 10864 4792 10887
4786 10887 4786 10889 4797 10934 4813 10933
4841 10844
TIME...MOT...LOC 1925Z 272DEG 12KT 4802 10903
$$
HOENISCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 11, 11:26 AM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 11, 11:26 AM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1126 AM MDT THU AUG 11 2011 UPDATED AVIATION SECTION .UPDATE... SHORTWAVE TROF CURRENTLY OVER WESTERN MT WILL CONTINUE TO PUSH EAST INTO OUR AREA THIS AFTN/EVE. LATEST RADAR IMAGERY INDICATES A BAND OF LIGHT SHOWERS HAS DEVELOPED AHEAD OF THE TROF AXIS...FROM NORTH OF GREAT FALLS TO AROUND BUTTE...BUT IS PRODUCING LITTLE IF ANY PRECIPITATION. ONLY FORECAST ADJUSTMENT WAS TO ADD IN SLIGHT CHANCE OF SHOWERS FOR LEWIS & CLARK COUNTY AND ERN PORTIONS OF PONDERA/TETON COUNTIES WITH THIS BAND. REST OF GOING FORECAST IN GOOD SHAPE. WARANAUSKAS .DISCUSSION... TODAY THROUGH SATURDAY...WEAK UPPER TROF WILL MOVE ACROSS THE AREA TODAY.THE AIRMASS REMAINS UNSTABLE AND THUNDERSTORMS WILL DEVELOP AGAIN DURING THE AFTERNOON AND CONTINUE INTO EARLY EVENING. IT APPEARS THE EASTERN PORTION OF THE COUNTY WARNING AREA WILL SEE THE GREATEST THREAT FOR THUNDERSTORM ACTIVITY. THE BIGGEST THREAT FROM THESE STORMS WILL AGAIN BE SMALL HAIL AND GUSTY WINDS. HEIGHTS BEGIN TO RISE OVER WESTERN MONTANA LATER TONIGHT AS AN UPPER RIDGE AMPLIFIES OVER THE WESTERN UNITED STATES AND MOVES EAST OF THE CONTINENTAL DIVIDE FRIDAY. THIS WILL USHER IN A DRY AND VERY WARM PERIOD. MID AND HIGH LEVEL CLOUDS WILL HELP KEEP TEMPERATURES NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES TODAY AND FRIDAY BUT READINGS SATURDAY WILL APPROACH 90 DEGREES. EMANUEL SATURDAY NIGHT THROUGH THURSDAY...MODELS REMAIN IN AGREEMENT WITH DRIER CONDITIONS FOR THE FIRST HALF OF THE FORECAST PERIOD. RIDGING WILL KEEP CHANCES OF PRECIPITATION RELATIVELY LOW UNTIL SUNDAY AFTERNOON WHEN A SLIGHT CHANCE OF AFTERNOON SHOWERS RETURNS TO SOUTHWEST MONTANA. BEYOND SUNDAY...MODELS STILL SOMEWHAT DIFFER BUT DO AGREE THAT THE CHANCE OF MAINLY AFTERNOON PRECIPITATION WILL LIKELY RETURN NEXT WEEK. TEMPERATURES WILL CONTINUE TO REMAIN RIGHT AROUND SEASONAL AVERAGES AND WINDS LOOK TO BE LIGHT WITH A FEW DAYS OF AFTERNOON BREEZY CONDITIONS LIKELY. && .AVIATION... UPDATED 1720Z. AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING THROUGH THE REGION TODAY WILL GENERATE SHOWERS AND A FEW THUNDERSTORMS THROUGH THE EVENING HOURS. ONGOING SHOWERS AND ISOLATED THUNDERSTORMS OVER CENTRAL MONTANA...NEAR KGTF AND KHLN...WILL MOVE EASTWARD EVENTUALLY AFFECTING KLWT AFTER 20Z. EXPECT ANOTHER AREA OF SHOWERS AND THUNDERSTORMS TO DEVELOP NEAR KCTB AFTER 20Z...SPREADING TO NEAR KHVR BY 23Z. ALL THE ACTIVITY SHOULD DIMINISH AFTER 06Z FRIDAY ALONG WITH CLEARING SKIES. EXPECT MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD BUT COULD NOT RULE OUT BRIEF MVFR CONDITIONS WITH A FEW OF THE HEAVIER SHOWERS/STORMS DUE TO REDUCED VISIBILITY. CEILINGS WILL BE MAINLY ABOVE 9000 FT...HOWEVER MOUNTAIN OBSCURATION WILL OCCUR WITH HEAVIER SHOWERS/STORMS WHERE CEILINGS MAY LOWER TO 6000 FT. LANGLIEB && .PRELIMINARY POINT TEMPS/POPS... GTF 80 49 83 53 / 20 20 0 0 CTB 76 47 80 49 / 20 20 0 0 HLN 77 51 82 52 / 10 10 0 0 BZN 77 45 81 46 / 20 20 10 0 WEY 70 33 72 33 / 20 20 10 0 DLN 75 43 78 45 / 10 10 0 0 HVR 84 51 84 54 / 40 30 10 0 LWT 76 48 78 50 / 30 20 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 11, 5:27 AM MDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 527 AM MDT THU AUG 11 2011 MTZ008>015-044>055-121130- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 527 AM MDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 11, 1:17 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
117 PM MDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 12 ENE RINGLING 46.36N 110.60W
08/11/2011 M0.25 INCH MEAGHER MT TRAINED SPOTTER
PEA SIZED HAIL AND 45 MPH WINDS.
1250 PM TSTM WND GST 12 ENE RINGLING 46.36N 110.60W
08/11/2011 E45 MPH MEAGHER MT TRAINED SPOTTER
PEA SIZED HAIL AND 45 MPH WINDS.
&&
JOHSpecial weather statement, Aug 11, 1:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
125 PM MDT THU AUG 11 2011
MTZ047-112030-
BLAINE MT-
125 PM MDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLAINE COUNTY UNTIL 230
PM MDT...
AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES WEST OF HAYS...OR 40 MILES SOUTH OF
CHINOOK...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
HAYS...
LAT...LON 4797 10853 4798 10860 4792 10864 4792 10887
4786 10887 4786 10889 4797 10934 4813 10933
4841 10844
TIME...MOT...LOC 1925Z 272DEG 12KT 4802 10903
HOENISCHThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:04 PM MDT | Special Weather Statement | TFX | Teton | 41 min |
| Aug 11, 1:41 PM MDT | Special Weather Statement | TFX | Teton | 34 min |
| Aug 11, 2:37 PM MDT | Special Weather Statement | TFX | Blaine | 53 min |
| Aug 11, 4:25 PM MDT | Special Weather Statement | TFX | Chouteau | 50 min |
| Aug 11, 5:36 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Hill | 39 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.